Webinars

Enhancing Your Medication Error Reporting Program to Improve Global Medication Safety

to

Most health care organizations use voluntary error and adverse event reporting programs to attempt to learn about potential safety risks in their mediation-use process. The 2006 Institute of Medicine report, Preventing Medication Errors, stated that errors need to be reported and analyzed if improvements in care are to be achieved. But the value of reporting medication errors within healthcare organizations is often limited by the cumbersome and time-consuming nature of internal error reporting methods, punitive cultures, and the lack of methodology analyze error data.

This webinar is designed to assist organizations worldwide in improving their internal reporting programs. During the webinar, the importance of gathering key information will be reviewed, as well as the value of applying ISMP’s system-based approach to error analysis. Also, the negative impact that punitive systems and poor feedback mechanisms has on error reporting and error reduction efforts will be addressed. Participants will also learn how to identify medication safety risk, beyond the use of error reporting.


Learning Objectives:

Following completion of this activity, participants will be able to:

  1. Identify factors that lead to healthcare practitioners being reluctant to report an error. 

  2. State how the underreporting of errors as well as the lack of a thorough investigation prevents effective system enhancement and improvement of patient outcomes.

  3. Identify useful methods to identify risk about medication safety beyond the use of data from error reporting programs.

Speaker(s):

Matthew Grissinger, RPh, FISMP. FASCP, Director of Error Reporting, ISMP

Price:

Free

This activity is supported by Novartis. 


CE Accreditation

No continuing education credits are available for this activity.

Experts

More Webinars

Learn about human factors and the role it plays in medication safety, along with strategies to improve patient safety.